MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.
Model Number 27294AA
Medical Device Problem Codes Optical Problem (3001); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device shows blurred vision.According to the information received the duration of the surgical prolongation was therefore longer than 60 minutes and the procedure was not completed successfully.In addition, an additional surgical/medical or diagnostical intervention was necessary to prevent further injury to the patient and an additional or prolonged hospitalization was necessary.Therefore, the risk to cause or contribute to a death or serious injury is not negligible and the event is deemed reportable.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Update to section b5, patient health status.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The patient presented for left pcnl for renal pelvis and lower calyx stone.Surgery was scheduled for 1.5 to 2 hours, the surgery was prolonged for 1 hour.The issue occurred intra-operatively during the stone fragmentation.Due to the blurred vision, the surgeon was unable to fully remove the stone.The remaining stone will be addressed in a follow-up pcnl.Patient will require a second pcnl surgery to remove the remaining stone.
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.Additional information also added in section h4.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: a precise error analysis regarding the customer description cannot be carried out because the aforementioned optics have not been made available to manufacturer despite multiple written requests.A root cause analysis is not possible.A possible cause of the fault could be mechanical damage to the imaging system or an imaging component.Furthermore, damage caused by improper/incorrect clinical reprocessing could be responsible for the defect in the optics.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°, 18 FR.
Common Device Name
HOPKINS TELESCOPE 6°, 18 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22773434
Report Number9610617-2025-01384
Device Sequence Number9341740
Product Code FGA
UDI-Device Identifier04048551233825
UDI-Public04048551233825
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K232370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27294AA
Device Catalogue Number27294AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/05/2025
09/19/2025
10/14/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/02/2025
09/30/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown